I got my IUD about 5 months ago I was 18, I'm 19 now, after having it put in I didn't stop bleeding for almost a month. My periods would last for almost 2 weeks sometimes. They're not as bad anymore but I still have to use a tampon but I've always had kind of heavy periods. My stepmom got hers a month before me and she said her periods are really light and she just uses a liner. My period this month wasn't bad I thought it was done so my boyfriend and I had sex and I started bleeding really bad. It was dark red and kind of clumpy. Since we had sex I've had a really bad headache, pain in my lower back, pain in my lower stomach/bladder area (stabbing pain), felt like i'm going to throw up and dizziness. Should I be concerned? Would I know if the IUD moved?
Mirena - Should I be concerned?
- 8 Nov 2014 by KaylaAxsom
- 21 November 2014
- mirena, peri-ds, abnormal uterine bleeding, period, iud, bleeding
Added 8 Nov 2014:
Also I'm sure my parents know my boyfriend and I have sex, we've been together for a long time but I'm not really comfortable talking to them about it.
You should be able to feel the strings. The bleeding isn't that unusual. The pain I would say if it keeps up until Monday call your dr.
Check for the strings, Call your doctor if your concerned,Don't worry . You can have abnormal bleeding for 3-6 months it just depends on the person. I have had the Mirena since October 14, 2014 and I myself have been experiencing unusual bleeding. I have talked things over with my doctor and it's perfectly normal. I have also done research as well on the Mirena. According to the FDA you can also experience other problems such as headaches, vision problems, hot flashes, mood swings and even libido, weight gain and loss of appetite of which of these problems all may not occur but it depends on the person. I am not trying to scare you but all the research I have done these things can occur. I am one of those that experienced almost all of these symptoms. But these will eventually go away as so I am told. My advice to you is to stick with it and in the end it will all pay off. Also ask your doctor or doctors about it. Be sure you get more than opinion though because not all doctors will tell you these things, Good luck and I hope this will help you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Apr 2015 • 1 answer
Updated 19 May 2015 • 2 answers
Updated 8 Mar 2016 • 1 answer
Updated 13 Oct 2016 • 1 answer
Updated 12 Jan 2018 • 1 answer